Hair Shedding/Thinning At 21 - Should I Start Finasteride - BaldTruthTalk.com
+ Reply to Thread
Results 1 to 4 of 4
  1. #1
    Junior Member
    Join Date
    Mar 2019
    Posts
    13

    Default Hair Shedding/Thinning At 21 - Should I Start Finasteride

    Hello,

    I am a 21 year old male, experiencing hair loss since I was 18.

    Initially, the hair loss was just a bit of hairloss near my temples and hairline which is not noticeable as go to the barber weekly to get a line up/trim on the sides.

    A few months ago, my hair shedding increased by a lot. I know that the average person should lose about 100-150 hairs in a day due to the hair growth cycle, however I am confident that my hair shedding is far more than that, probably double since just touching my hair would bring back a handful of loose hair strands. Compared to before, my hair strands are also much thinner and break off much easier than I remember from before.

    My hair/scalp stop producing oil as well and is dry 24/7, even when i avoid shampoo and dry putting coconut oil into my scalp. It takes hours after I shower for my hair to dry and its not possible for me to style it anymore.

    Because my hair is curly, it appears to be dense however straightening/parting hair would reveal patches of thinning hair/bald spots all over my scalp.

    Baldness typically doesn’t run at a young age in my family, as my grandfather still has a full head of hair as a few of my uncles (not sure about dad as I haven’t seen him in decades).

    I know that the recession of hair in the temple is a sign of pattern baldness, however I am not sure if the increased hair shedding and dry scalp is another sign, or is a related to another cause (although I am in general good health) such as the retin-A and accutane I have been taking to help with acne.

    Should I start the big 3, or atleast finasteride, to prevent the shedding from becoming worse.

    Any feedback would be appreciated.

    Thank you

  2. #2
    Junior Member
    Join Date
    Mar 2019
    Posts
    13

    Default

    Sorry any feedback please?

  3. #3
    Junior Member
    Join Date
    Nov 2019
    Posts
    2

    Default

    The increased shedding is most likely a side effect of the accutane which should stop after treatment. But if you're experiencing male pattern baldness it could be that the increased hair shedding will accelerate the speed at which you'll lose your hair since some of those hair won't grow back and would have otherwise remained on your head for another few years.
    However, you seem to have a juvenile hairline (Can't tell for sure with the pictures you posted) and it could be that your hairline is just maturing, which happens around the age of 16-25.
    But if nobody in your family went bald at your age you really shouldn't worry about it and if you're still unsure about your hair you could always go to a dermatologist and get your hair checked for miniaturization which would indicate whether you're experiencing Male Pattern Baldness or not.

  4. #4
    Junior Member
    Join Date
    Mar 2019
    Posts
    13

    Default

    Hey so I actually have never taken accutane before and I had seen 3 different dermatologists here. All of them claim that they ‘don’t deal with hairloss’, apparently in Canada, hairloss is an issue not addressed by dermatologists. Is there anyone else who can access hairloss/follicle miniaturization, like a trichologist or something?

Similar Threads

  1. Please help - Finasteride shedding/thinning my hair after 3 weeks
    By yjr1991 in forum Men's Hair Loss: Start Your Own Topic
    Replies: 6
    Last Post: 05-06-2019, 07:41 PM
  2. Hair whorl/cowlick or start of thinning crown?
    By JaSa in forum Men's Hair Loss: Start Your Own Topic
    Replies: 0
    Last Post: 02-11-2019, 11:15 AM
  3. thinning hair, would you start with finasteride?
    By hirschgeweih97 in forum Men's Hair Loss: Start Your Own Topic
    Replies: 1
    Last Post: 11-27-2016, 10:00 AM
  4. Thinning Hair started rogaine now shedding
    By badincite in forum Men's Hair Loss: Start Your Own Topic
    Replies: 4
    Last Post: 11-05-2015, 11:42 PM
  5. Weird hair thinning/shedding problem
    By MrBlonde in forum Men's Hair Loss: Start Your Own Topic
    Replies: 2
    Last Post: 08-31-2012, 11:36 AM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads